Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 25, NWS Louisville, KY

April 10, 2009Clark County, Madison County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 10, 2009, 3:15 PM EDT for Clark County, Madison County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 3:15 PM EDT (19:15 UTC)
Expired
Apr 10, 2009, 3:45 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Clark County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 3:15 PM EDTTSTM WND DMG3 S Ford, KYSEVERAL TREES DOWNED NEAR FORD...JUST SOUTH OF THE CLARK COUNTY LINE.
Apr 10, 3:45 PM EDTHAIL 1.755 Se Winchester, KYGOLF BALL SIZED HAIL NEAR PILOT VIEW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 9:53 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
808 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 101915
TORLMK
KYC049-151-101945-
/O.NEW.KLMK.TO.W.0025.090410T1915Z-090410T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 345 PM EDT...

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
  SOUTHWEST OF WINCHESTER...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  WINCHESTER AROUND 330 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3794 8429 3805 8410 3787 8402 3778 8429
      3789 8434
TIME...MOT...LOC 1915Z 237DEG 28KT 3787 8426

$$

JSD
2 follow-up statements
000 
WWUS53 KLMK 101932
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT FRI APR 10 2009

KYC049-151-101945-
/O.CON.KLMK.TO.W.0025.000000T0000Z-090410T1945Z/
CLARK KY-MADISON KY-
332 PM EDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
NORTHEASTERN MADISON AND CLARK COUNTIES...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RUCKERVILLE...OR
14 MILES SOUTHWEST OF MOUNT STERLING...MOVING NORTHEAST AT 30 MPH.

AT 320 PM EDT...SEVERAL SPOTTERS REPORTED FUNNEL CLOUDS ACROSS 
NORTHERN MADISON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3794 8429 3805 8410 3787 8402 3778 8429
      3789 8434
TIME...MOT...LOC 1931Z 237DEG 28KT 3794 8412

$$

JSD
000 
WWUS53 KLMK 101947
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT FRI APR 10 2009

KYC049-151-101958-
/O.EXP.KLMK.TO.W.0025.000000T0000Z-090410T1945Z/
CLARK KY-MADISON KY-
347 PM EDT FRI APR 10 2009

...THE TORNADO WARNING FOR NORTHEASTERN MADISON AND CLARK COUNTIES
HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3794 8429 3805 8410 3787 8402 3778 8429
      3789 8434
TIME...MOT...LOC 1932Z 237DEG 28KT 3794 8411

$$

JSD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:15 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 10, 3:15 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI APR 10 2009

.MESOSCALE UPDATE 5...

QUITE A BIT OF CONVECTION NOW IN PROGRESS ACROSS THE COMMONWEALTH.
ELEVATED CONVECTION CONTINUES ACROSS THE BLUEGRASS REGION WITH HEAVY
RAINS AND MARGINAL SEVERE HAIL BEING THE PRIMARY WEATHER THREATS.
THIS AREA CONTINUES TO BE DOMINATED BY STRONG WARM AIR ADVECTION
PATTERN ALOFT COURTESY OF THE LOW-LEVEL JET WHICH IS ORIENTED FROM
CENTRAL TN NE INTO EAST-CENTRAL KY.  MAIN CONCERN IN THE BLUEGRASS
WILL BE HEAVY RAIN AND HYDRO ISSUES AS EXCESSIVE RAINFALL IS
INCREASINGLY LIKELY.

FURTHER SOUTH...NORTHERN EDGE OF CONVECTIVE LINE CONTINUE TO MOVE
ACROSS OUR SOUTHEAST.  INSTABILITY HAS BEEN QUITE LIMITED DUE TO
EXCESSIVE CLOUDINESS AND PREVIOUS CONVECTION WHICH HAS WEAKENED
LOW-LEVEL LAPSE RATES.  NONETHELESS...COOLER AIR ALOFT AND STRONG
ASCENT DUE TO HEIGHT FALLS ASSOCIATED WITH VORT ROLLING THROUGH THE
REGION WILL LIKELY PROMOTE VIGOROUS CONVECTION FOR THE NEXT FEW
HOURS WHICH WILL AFFECT THE SOMERSET AND LONDON AREAS IN JKLS AREA.

FURTHER WEST...EVEN STRONGER DYNAMICAL FORCING ON THE SOUTHEAST EDGE
OF THE SFC LOW HAS LED TO A LONG LIVED HIGH PRECIPITATION (HP)
SUPERCELL THAT IS MOVING THROUGH BUTLER AND SOUTHERN OHIO COUNTIES.
ADDITIONAL CONVECTION IS DEVELOPING ALONG THE SOUTHERN FLANK DOWN
INTO LOGAN COUNTY. LOOK FOR THIS TO AFFECT THE BOWLING GREEN AREA
SHORTLY.  STILL CONTINUE THINK THAT THE HIGHEST RISK OF SEVERE WILL
STILL BE POSSIBLE ACROSS SOUTH-CENTRAL KY THROUGH 500 PM EDT.

ACROSS SOUTHERN INDIANA AND NORTH-CENTRAL KY...LOW-LEVEL STABLE
AIRMASS SEEMS TO BE WINNING OUT AS MUCH OF THE CONVECTION STILL
SEEMS TO BE SLIGHTLY ELEVATED.  NUMEROUS REPORTS OF HAIL HAVE BEEN
RECEIVED FROM THIS ACTIVITY WHICH ARCS FROM NEAR FLOYD COUNTY IN
EAST WARD OVER INTO THE BLUEGRASS REGION.  THIS ACTIVITY WILL
CONTINUE NE AND POSE A HEAVY RAIN AND MARGINAL SEVERE THREAT FOR THE
NEXT SEVERAL HOURS.

.SHORT TERM (TONIGHT AND SATURDAY)...

DYNAMIC MID-LEVEL SYSTEM IS FCST BY THE MODELS TO MOVE EASTWARD
ACROSS THE AREA TONIGHT.  AS THIS SYSTEM MOVES EAST...ASSOCIATED
SHOWER AND THUNDERSTORM ACTIVITY WILL END FROM WEST TO EAST.  WILL
KEEP HIGHEST POPS IN THE CENTRAL AND EASTERN SECTIONS THIS EVENING
AND THEN GRADUALLY LET THINGS END.  FEEL THAT MOST OF THE CONVECTION
WILL BE EAST OF OUR SERVICE AREA BY 23-24Z TONIGHT WITH MOSTLY
SHOWERS LINGERING FOR A FEW HOURS AFTER THAT.  ABUNDANT LOW-LEVEL
MOISTURE WILL REMAIN ENTRENCHED ACROSS THE REGION OVERNIGHT WITH
SOME FOG/MIST POSSIBLE.  SKIES SHOULD START TO CLEAR SUFFICIENTLY BY
SAT MORNING.  OVERNIGHT LOWS WILL RANGE FROM THE UPPER 30S ACROSS
SOUTHERN INDIANA...TO THE LOWER 40S ACROSS CENTRAL KY INCLUDING THE
BLUEGRASS REGION.  UPPER 40S WILL BE POSSIBLE ACROSS THE FAR SOUTH.

MOSTLY SUNNY CONDITIONS ARE EXPECTED FOR SATURDAY AS HIGH PRESSURE
AND RISING HEIGHTS BUILD INTO THE REGION. WELL LIKELY SEE A
GRADIENT OF TEMPERATURE WITH MID TO UPPER 50S IN THE BLUEGRASS
REGION AND UPPER 50S TO THE LOWER 60S ACROSS THE NORTH-CENTRAL
SECTIONS AND SOUTHWEST SECTIONS...INCLUDING SOUTHERN INDIANA.

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

NOT MANY CHANGES WERE MADE TO THE EXTENDED FCST FOR THIS TIME PERIOD
AS FOCUS HAS BEEN ON HAZARDOUS WEATHER THIS AFTERNOON.

SATURDAY NIGHT THROUGH EASTER NIGHT...

GENERALLY CLEAR SKIES ARE EXPECTED SATURDAY NIGHT AS SFC HIGH DRIFTS
OVER THE REGION.  CHILLY CONDITIONS CAN BE EXPECTED EASTER MORNING
WITH LOWS IN THE LOWER 30S.  MOSTLY SUNNY SKIES ARE EXPECTED FOR
EASTER WITH HIGHS IN THE LOWER TO MID 60S ACROSS SOUTHERN INDIANA
AND MID TO UPPER 60S ACROSS SOUTHERN KY.  CLOUDS WILL BE ON THE
INCREASE AHEAD OF THE NEXT SYSTEM BY SUNDAY NIGHT...SO WILL INCREASE
THE CLOUDS A BIT IN THE GRIDS...ESPECIALLY ACROSS THE WEST. 12Z
GUIDANCE IS A BIT MORE AGGRESSIVE WITH PRECIP MOVING IN A BIT
FASTER.  THUS HAVE INCREASED POPS SLIGHTLY HERE.  OVERALL...LITTLE
CHANGE TO THE ONGOING FCST AT THIS TIME PD. LOWS WILL RANGE FROM THE
LOWER 40S IN THE BLUEGRASS REGION TO THE MID AND UPPER 40S ACROSS
CENTRAL KY AND OUR SW SECTIONS.

MONDAY THROUGH THURSDAY...

NEXT WEATHER SYSTEM IS FCST TO MOVE THROUGH THE REGION ON
MONDAY...BRING YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION.  SOME OF THESE STORMS COULD BE STRONG TO SEVERE ONCE
AGAIN...SO THIS BEARS WATCHING.  GIVEN THE INCREASED AGREEMENT IN
THE ENSEMBLES...HAVE RAISED POPS FOR MONDAY AND MONDAY NIGHT AS THIS
SYSTEM SLOWLY ROLLS EASTWARD.  WILL KEEP POPS IN FOR TUESDAY AS
UPPER LOW SLOWLY TRANSLATES EASTWARD.  ABUNDANT LOW-LEVEL MOISTURE
SHOULD KEEP MOSTLY CLOUDY CONDITIONS ACROSS THE REGION.  BY WED SFC
AND UPPER LOW SHOULD MOVE EAST OF THE REGION WITH IMPROVING WEATHER
CONDITIONS.  AFTER A BRIEF REPRIEVE...NEXT WEATHER SYSTEM WITHIN THE
PROGRESSIVE UPPER FLOW LOOKS TO ARRIVE BY THU WITH ANOTHER CHANCE OF
SHOWERS AND STORMS.

TEMPS THROUGH THE PD WILL TAKE A SLIGHT COASTER RIDE AS THE SYSTEMS
PULL THROUGH THE REGION.  HIGHS IN MONDAY SHOULD RANGE FROM UPPER
50S IN THE BLUEGRASS TO THE MID AND UPPER 60S ACROSS CENTRAL AND SW
SECTIONS.  TEMPS TUESDAY WILL BE RATHER COOL DUE TO CLOUD COVER...SO
EXPECT READINGS IN THE MID TO UPPER 50S. A GRADUAL WARM UP SHOULD
COMMENCE BY WED/THU AS WE GET INTO RETURN FLOW WITH MID TO UPPER 60S
EXPECTED.  OVERNIGHT LOWS LOOK TO RANGE FROM THE UPPER 40S TO THE
LOWER 50S.

&&

.AVIATION (18Z TAFS)...

SFC WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH KY EARLY THIS
AFTERNOON.  NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
THE REGION DUE TO STRONG LIFT AND JET DYNAMICS.  SCATTERED SHOWERS
AND STORMS WILL LIKELY AFFECT THE KBWG AND KLEX TERMINALS THROUGH
THE AFTERNOON HOURS.  WITHIN THE NEXT FEW HOURS...KLEX SEEMS TO BE
MOST AT RISK OF SEEING STORMS AS THERE IS QUITE A BIT OF ACTIVITY TO
THE SOUTHWEST.  MORE ORGANIZED CONVECTIVE ACTIVITY ACROSS SOUTHERN
TN WILL CONTINUE TO MOVE ENE DURING THE AFTERNOON.  CONVECTION OVER
NEAR KHOP/KCKV WILL PUSH EAST AND AFFECT KBWG BETWEEN 18-22Z.

FURTHER NORTH AT THE KSDF TERMINAL...CURRENT THUNDERSTORM ACTIVITY
CONTINUES TO MOVE TO THE NORTHEAST.  ADDITIONAL DEVELOPMENT SEEMS
LIKELY ACROSS WEST CENTRAL KY THIS AFTERNOON AND MAY AFFECT KSDF
BETWEEN 18-22Z AS WELL.

MVFR TO HIGH IFR CIGS/VSBYS WILL BE POSSIBLE. IT SHOULD BE NOTED
THAT DUE TO LOW FREEZING LEVELS...QUITE A BIT OF GRAUPEL HAS BEEN
REPORTED...SO ANY STORM MOVING THROUGH THE TERMINAL MAY PRODUCE THIS
AS WELL.

CONDITIONS SHOULD START TO IMPROVE AT ALL SITES AFTER 11/00Z AS
SYSTEM PULLS OFF TO THE EAST AND DRIER AIR STARTS TO FILTER IN FROM
THE NW.  SKIES SHOULD GO MOSTLY CLEAR BY 11/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH FOR ALL KY COUNTIES UNTIL 5 PM EDT.
IN...TORNADO WATCH FOR SOUTHERN INDIANA COUNTIES UNTIL 500 PM EDT.

&&

WEATHER.GOV/LOUISVILLE

UPDATE.......MJ
SHORT TERM...MJ
LONG TERM....LS
AVIATION.....MJ
Hazardous weather outlook, Apr 10, 1:23 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT FRI APR 10 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
123 PM EDT (1223 PM CDT) FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG WEATHER SYSTEM IS ENTERING WESTERN KENTUCKY THIS AFTERNOON.
AHEAD OF THIS SYSTEM...PERIODS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS THE REGION.  ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60
MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ISOLATED TORNADOES.

AT THIS TIME...THE AREA UNDER HIGHEST RISK FOR SEVERE WEATHER IS
SOUTH CENTRAL KENTUCKY MAINLY SOUTH OF A LINE FROM HARTFORD IN OHIO
COUNTY TO RICHMOND IN MADISON COUNTY.  THE BEST TIME FOR SEVERE
WEATHER WILL BE FROM NOW THROUGH 600 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS LATE
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON ACROSS THE OUTLOOK
AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER
THIS AFTERNOON AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE AS SOON AS POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/LOUISVILLE FOR THE
LATEST UPDATES.

MJ

In the hours before

Special weather statement, Apr 10, 2:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT FRI APR 10 2009

KYZ041-048-049-056-057-067-101930-
CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-
247 PM EDT FRI APR 10 2009

...STRONG STORMS WILL MOVE ACROSS THE EASTERN BLUEGRASS REGION...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINCHESTER TO
LANCASTER...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF LEXINGTON
TO 23 MILES NORTHWEST OF MOUNT VERNON...AND MOVING NORTHEAST AT 30
MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR WINCHESTER BY 305 PM EDT.
  NEAR RICHMOND BY 320 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Apr 10, 2:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             3 NW MINTONVILLE        37.21N  84.88W
04/10/2009  E0.88 INCH       CASEY              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900376

RL
Special weather statement, Apr 10, 2:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EDT FRI APR 10 2009

KYZ033>036-039>042-047-048-101945-
ANDERSON-BOURBON-FAYETTE-FRANKLIN-HENRY-JESSAMINE-MERCER-SCOTT-
SHELBY-WOODFORD-
257 PM EDT FRI APR 10 2009

...BROKEN LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS
THE WESTERN BLUEGRASS AREA ...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
TAYLORSVILLE TO 8 MILES NORTHEAST OF DANVILLE...OR ALONG A LINE
EXTENDING FROM 28 MILES EAST OF LOUISVILLE TO 24 MILES SOUTHWEST OF
LEXINGTON...AND MOVING NORTHEAST AT 45 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR LAWRENCEBURG BY 300 PM EDT.
  NEAR NICHOLASVILLE BY 305 PM EDT.
  NEAR VERSAILLES BY 310 PM EDT.
  NEAR LEXINGTON BY 320 PM EDT.
  NEAR GEORGETOWN BY 325 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Apr 10, 3:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             CLARKSVILLE             38.32N  85.77W
04/10/2009  E0.50 INCH       CLARK              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900377

RL
Local storm report, Apr 10, 3:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             RICHMOND                37.74N  84.29W
04/10/2009  E0.88 INCH       MADISON            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900378

RL
Local storm report, Apr 10, 3:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             CROMWELL                37.33N  86.80W
04/10/2009  E0.70 INCH       OHIO               KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900379

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:20 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade25 min
Apr 10, 11:42 AM EDTSevere Thunderstorm WarningLMKJefferson33 min
Apr 10, 11:46 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Apr 10, 12:26 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor34 min
Apr 10, 1:16 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Mercer29 min
Apr 10, 1:34 PM EDTSevere Thunderstorm WarningLMKOhio26 min
Apr 10, 1:48 PM EDTFlash Flood WarningLMKBoyle, Garrard, Mercer117 min
Apr 10, 1:52 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer23 min
Apr 10, 2:03 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade27 min
Apr 10, 2:18 PM EDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Mercer27 min
Apr 10, 2:20 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe25 min
Apr 10, 2:35 PM EDTTornado WarningLMKButler, Ohio25 min
Apr 10, 2:59 PM EDTTornado WarningLMKButler, Ohio21 min
Apr 10, 3:09 PM EDTSevere Thunderstorm WarningLMKClark, Madison36 min
Apr 10, 3:23 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine22 min
Apr 10, 3:25 PM EDTTornado WarningLMKGarrard, Lincoln, Madison25 min
Apr 10, 3:47 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Apr 10, 4:37 PM EDTAreal Flood AdvisoryLMKBoyle, Casey, Clark, Fayette, Garrard, Jessamine and 6 more83 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.